Alert archive / Idaho / Flash Flood Warnings in 2003
Flash Flood Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 21, 2003, 2:53 PM MDT for Cassia County, Idaho. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2003, 2:53 PM MDT (20:53 UTC)
- Expired
- Aug 21, 2003, 4:45 PM MDT
- In force
- 112 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Cassia County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 212054 FFWPIH IDC031-212245- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 253 PM MDT THU AUG 21 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CASSIA COUNTY IN IDAHO * UNTIL 445 PM MDT * AT 250 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ABOUT 10 MILES EAST OF OAKLEY...MOVING NORTHEAST AT 5 MPH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE 1-800-877-1937. LAT...LON 4215 11393 4209 11370 4239 11353 4245 11378 $$ HEDGES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:18 PM MDT, 35 minutes earlier.
Area forecast discussion, Aug 21, 2:18 PM MDT, 35 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 218 PM MDT THU AUG 21 2003 AN INTERESTING TURN OF EVENTS COMING DURING THE NEXT 36 HOURS. MID LVL MONSOON MSTR CONTINUES TO STREAM NORTHWARD TODAY. THE FLOW IN THE MSTR BEARING LYR (H6-H4) IS EXPECTED TO INCREASE IN SPEED OVERNIGHT AND FRIDAY WHICH SHOULD BRING EVEN MORE MSTR INTO THE REGION. CURRENTLY...CONVECTION IS FAIRLY WIDESPREAD OVER THE WRN TWO THIRDS OF THE CWA...WITH EVEN MORE VIGOROUS CONVECTION IN NE NV. THE CONVECTION SHOULD SETTLE DOWN THIS EVENING...BUT STILL ENOUGH ENERGY TO KEEP SOME GOING OVERNITE. ON FRIDAY...THINGS GET A LITTLE MORE INTERESTING. WITH MONSOON MSTR AND UNSTABLE AIR ALREADY IN PLACE...THE ADDITION OF STRONG SOUTHERLY JET STREAM WINDS COULD EASILY STRENGTHEN TSTMS FRIDAY AFTN/EVE OVER THE SRN CWA. WILL HAVE TO WATCH FOR THE POTENTIAL FOR SIGNIFICANT DOWNRUSH WINDS ASSOCIATED WITH THE ANTICIPATED RAPID CELL MOVEMENT. ALTHO IT LOOKS LIKE TSTMS WILL BE WET...BASED ON THE DEPTH OF THE MSTR AND THE PWAT...RAPID MOVEMENT SHOULD CUT DOWN THE THREAT OF HEAVY RAIN ACCUMULATIONS. IN ANY EVENT...IT LOOKS LIKE SOME BADLY NEEDED MSTR IS ON THE WAY. THE WET PERIOD WILL NOT LAST. THE MID LEVEL MSTR PULLS OUT BY SAT MORNING AND THE ONLY PRECIP EXPECTED WILL BE SOME LINGERING SHOWERS/TSTMS IN THE ERN HIGHLANDS ON SAT. BY SUNDAY...THE UPPER FLOW BECOMES ZONAL AND REMAINS THAT WAY THRU TUE. THIS WILL EFFECTIVELY CUT OFF ANY MONSOON MSTR. FARTHER OUT...THE UPPER RIDGE BEGINS TO BUILD BACK IN WITH WARMING TEMPS AND GENERALLY DRY CONDITIONS UNTIL THU WHEN MONSOON MSTR MAY CREEP BACK INTO SRN ID. HEDGES KSFX...OPERATIONAL...VCP 21. .PIH....NONE.
Hazardous weather outlook, Aug 21, 3:30 AM MDT, 11 hours 23 minutes before
IDZ017>023-031-032-220000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 330 AM MDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS WILL LIKELY SPREAD INTO SOUTHERN IDAHO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UPPER DISTURBANCE WILL LIFT NORTHEAST THROUGH OREGON AND THE IDAHO PANHANDLE FRIDAY AFTERNOON AND EVENING SPARKING WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS THE REGION. UPPER DYNAMICS WILL FOCUS THE STRONGEST THUNDERSTORM ACTIVITY GENERALLY NEAR AND WEST OF THE CENTRAL MOUNTAINS IN THE AFTERNOON WITH A SLIGHT RISK OF ISOLATED SEVERE STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Idaho, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.